Oklahoma, 2015

Flash Flooding and Flood in Oklahoma, May 28 to 29, 2015

May 28 to 29, 2015 · NWS OUN · 26 events in 10 counties and zones

Another round of severe weather moved through Oklahoma on the 28th. Hail up to golfball size and winds to 70 mph were reported with yet another round of flash flooding rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$228,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Another round of severe weather moved through Oklahoma on the 28th. Hail up to golfball size and winds to 70 mph were reported with yet another round of flash flooding rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 28, 11:49 AM CST, 2 hours 23 minutes earlier.

Area forecast discussion, May 28, 11:49 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CDT THU MAY 28 2015

.AVIATION...
18Z TAFS...OVERALL CONFIDENCE IN THIS FORECAST IS RATHER LOW.
WITH MULTIPLE ROUNDS OF SHOWER/STORM ACTIVITY POSSIBLE...AND
ACCOMPANYING IMPACTS TO VSBYS/CIGS. SCT STORMS WILL BE PREVALENT
MUCH OF TODAY AT WESTERN TERMINALS. BY THIS EVENING...A COMPLEX OF
STORMS LOOKS TO DEVELOP AND MOVE EASTWARD...BRINGING AT LEAST
BRIEF IMPACTS TO VSBYS MOST TERMINALS. WINDS WILL ALSO BE QUITE
GUSTY AND VARIABLE IF THIS COMPLEX DEVELOPS. STORMS SHOULD MOVE
EAST OF ALL TERMINALS BY 09Z...WITH PATCHY MVFR/IFR CIGS POSSIBLE
IN THE WAKE OF THE STORM COMPLEX.

AUSTIN

&&

PREV DISCUSSION... /ISSUED 246 AM CDT THU MAY 28 2015/

DISCUSSION...
THE FORECAST FOR TODAY IS COMPLICATED BY A COUPLE OF CONVECTIVE
SYSTEMS OVER OUR WESTERN AND NORTHERN COUNTIES. IT APPEARS THAT
THE MCS OVER WESTERN OKLAHOMA WILL CONTINUE ITS EASTWARD
MOVEMENT...AFFECTING MOST OF OUR FORECAST AREA BY MID-AFTERNOON.
THIS MCS SHOULD SIGNIFICANTLY REDUCE THE CHANCES FOR AFTERNOON
CONVECTION OVER CENTRAL OKLAHOMA...BUT AROUND THE PERIPHERY OF ITS
INFLUENCE...SEVERE STORMS ARE EXPECTED TO ERUPT ONCE AGAIN THIS
AFTERNOON AND EVENING...AND ONCE AGAIN SPREAD EAST OVER OUR
FORECAST AREA.

SINCE THE POSITION AND QUANTITY OF PRECIPITATION IN LATER PERIODS
WILL BE DEPENDENT ON WHAT HAPPENS TODAY AND BEYOND...A SORT OF
AVERAGE OF THE VARIOUS MODEL GUIDANCE SEEMS TO BE THE MOST
REASONABLE APPROACH TO FORECASTING RAINFALL AND RAIN CHANCES INTO
THE WEEKEND. A COLD FRONT WILL TEND TO FOCUS THE RAINFALL FRIDAY
NIGHT INTO SATURDAY...SOMEWHAT REDUCING THE APPARENT RANDOMNESS OF
RAINFALL DISTRIBUTION.

AFTER THE COLD FRONT MOVES INTO TEXAS SATURDAY NIGHT...SOMEWHAT
COOLER AND DRIER WEATHER WILL SETTLE INTO OKLAHOMA AND NORTH
TEXAS FOR SUNDAY AND MONDAY. THE MEDIUM-RANGE MODELS SHOW A RATHER
ANEMIC MOISTURE/TEMPERATURE RETURN INTO MIDWEEK...KEEPING RAIN
CHANCES FAIRLY LOW.

THOSE SAME MODELS SHOW SOME HINT OF ANOTHER STORM SYSTEM FOR THE
FIRST WEEKEND IN JUNE...BUT THAT IS WELL BEYOND THE RANGE OF THIS
FORECAST.

THE OPPORTUNITY FOR FLASH FLOODING WILL CONTINUE THROUGH SUNDAY
MORNING...AND WE WILL MAINTAIN THE EXISTING FLASH FLOOD WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  80  63  73 /  50  50  70  40
HOBART OK         63  80  61  74 /  50  50  70  40
WICHITA FALLS TX  65  82  64  77 /  70  50  70  50
GAGE OK           61  81  57  72 /  50  50  50  10
PONCA CITY OK     66  81  61  72 /  50  60  60  20
DURANT OK         67  80  65  78 /  60  60  60  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OKZ004>048-050>052.

TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ083>090.

&&

06/84
Hazardous weather outlook, May 28, 11:04 AM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1204 PM CDT THU MAY 28 2015

OKZ004>048-050>052-TXZ083>090-291715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1204 PM CDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN
NORTH TEXAS THIS AFTERNOON AND EVENING. A SLIGHT RISK IS NORTH
AND EAST OF THE ENHANCED RISK AREA.

LOCATION...
THE ENHANCED RISK IS ACROSS ALL OF WESTERN NORTH TEXAS. THE
SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM PONCA
CITY TO SEMINOLE TO DURANT.

TIMING...
THROUGH MIDNIGHT...

IMPACTS...
LARGE HAIL UP TO TENNIS BALLS...
DAMAGING WINDS UP TO 70 MPH...
LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING...

THERE IS ALSO A LOW POTENTIAL FOR TORNADOES ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS PARTS OF THE TEXAS PANHANDLE AND WEST TEXAS INTO PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. THESE STORMS MAY
EVENTUALLY DEVELOP INTO ONE OR MORE STORM COMPLEXES THAT MOVE
ACROSS THE AREA.

INSTABILITY IS SUFFICIENT FOR SEVERE STORMS TO DEVELOP PRODUCING
LARGE HAIL AND DAMAGING WINDS. SEVERAL OUTFLOW BOUNDARIES ARE
DRAPED ACROSS THE AREA. ANY STORMS NEAR THESE BOUNDARIES COULD
ALSO HAVE THE POTENTIAL OF PRODUCING A FEW TORNADOES IN WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.

THE SEVERE POTENTIAL IS EXPECTED TO DECREASE AFTER MIDNIGHT.

LOCALLY HEAVY RAINFALL OF A FEW INCHES COULD ALSO OCCUR IN SMALL
AREAS THROUGH TONIGHT.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.

.FLOODING...
NUMEROUS STREAMS... CREEKS... AND RIVERS REMAIN IN FLOOD ACROSS
PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. A FLASH FLOOD WATCH
REMAINS IN EFFECT TODAY FOR ALL OF OKLAHOMA AND NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.FLOODING...
NUMEROUS STREAMS...CREEKS...AND RIVERS WILL REMAIN IN FLOOD
ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE
WEEKEND.

.THUNDERSTORMS...
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL
OCCUR FRIDAY INTO SATURDAY. STORM CHANCES WILL DECREASE
SIGNIFICANTLY SUNDAY THROUGH THE MIDDLE OF NEXT WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, May 28, 10:01 AM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1101 AM CDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             7 NE HENRIETTA          33.89N 98.11W
05/27/2015  E1.75 INCH       CLAY               TX   PUBLIC

            DELAYED REPORT. TIME ESTIMATED FROM RADAR.

&&

MAUSTIN
Special weather statement, May 28, 12:38 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
138 PM CDT THU MAY 28 2015

OKZ037-TXZ085-281900-
TILLMAN OK-WILBARGER TX-
138 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TILLMAN AND WEST
CENTRAL WILBARGER COUNTIES UNTIL 200 PM CDT...

AT 136 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF LOCKETT...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
VERNON AND LOCKETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3434 9947 3422 9919 3405 9942 3411 9948
      3430 9948
TIME...MOT...LOC 1836Z 208DEG 11KT 3414 9942
Special weather statement, May 28, 1:17 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CDT THU MAY 28 2015

TXZ084-281945-
FOARD TX-
217 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FOARD COUNTY UNTIL
245 PM CDT...

AT 215 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF CHALK...MOVING EAST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN FOARD
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3408 10005 3413 9996 3386 9983 3384 10005
TIME...MOT...LOC 1915Z 248DEG 5KT 3394 10010
Special weather statement, May 28, 1:33 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
233 PM CDT THU MAY 28 2015

OKZ039-040-282000-
GARVIN OK-STEPHENS OK-
233 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARVIN AND NORTHERN
STEPHENS COUNTIES UNTIL 300 PM CDT...

AT 230 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
BRAY...MOVING NORTHEAST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED
JUST NORTHWEST OF DUNCAN.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3449 9768 3451 9807 3468 9808 3468 9755
TIME...MOT...LOC 1930Z 206DEG 10KT 3457 9778

MAXWELL
Special weather statement, May 28, 1:52 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT THU MAY 28 2015

OKZ038-039-282015-
COMANCHE OK-STEPHENS OK-
252 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE AND
NORTHWESTERN STEPHENS COUNTIES UNTIL 315 PM CDT...

AT 251 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GERONIMO...
MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3446 9832 3449 9846 3472 9836 3459 9814
TIME...MOT...LOC 1951Z 207DEG 7KT 3451 9835

MAXWELL
Local storm report, May 28, 2:12 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             RUSH SPRINGS            34.78N 97.96W
05/28/2015  E1.75 INCH       GRADY              OK   AMATEUR RADIO

&&

MAUSTIN

The radar

The Norman radar (KTLX), 87 km away, was scanning. The volume nearest the first event began at 20:13 UTC.

Open the radar archive at this moment

Event by event

11 flash flood, 7 hail, 7 thunderstorm wind, 1 flood. Local standard time, as filed.

Hail, Grady

When
May 28, 2:12 PM CST
Where
Grady County, Rush Springs
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.780, -97.960

No damage reported.

Hail, Comanche

When
May 28, 2:12 PM CST
Where
Comanche County, 4.14 mi NNW of Geronimo
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
34.530, -98.420

Flash Flood, Grady

When
May 28, 2:33 PM CST to 5:33 PM CST
Where
Grady County, 1.82 mi ENE of Acme to 2.77 mi NNE of Rush Springs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.810, -97.990

Water over Highway 81 near Rush Springs.

Hail, Comanche

When
May 28, 2:39 PM CST
Where
Comanche County, 1.71 mi E of Lawton
Measured
1.5 in hail
Reported by
Public
Coordinates
34.610, -98.360

No damage reported.

Hail, Grady

When
May 28, 2:50 PM CST
Where
Grady County, 2.99 mi NNE of Rush Springs
Measured
1 in hail
Reported by
Public
Coordinates
34.820, -97.940

NSSL shave report. No damage reported.

Hail, Grady

When
May 28, 2:52 PM CST
Where
Grady County, 1.84 mi ESE of Acme
Measured
1.25 in hail
Reported by
Public
Coordinates
34.790, -97.990

NSSL shave report. No damage reported.

Hail, Grady

When
May 28, 3:12 PM CST
Where
Grady County, 4.58 mi E of Tabler
Measured
1 in hail
Reported by
Public
Coordinates
35.030, -97.740

NSSL shave report. No damage.

Flash Flood, Comanche

When
May 28, 3:15 PM CST to 6:15 PM CST
Where
Comanche County, Lawton to 1.64 mi ENE of Lawton
Cause
Heavy Rain
Reported by
Public
Coordinates
34.610, -98.390

Street flooding at several locations, with the most significant flooding at Lee blvd and I-44.

Flash Flood, Comanche

When
May 28, 4:50 PM CST to 7:50 PM CST
Where
Comanche County, 6.27 mi NNE of Faxon to 5.2 mi NNW of Geronimo
Cause
Heavy Rain
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
34.541, -98.529

Numerous vehicles stranded in high water. Up to two feet of water over area roads.

Thunderstorm Wind, Tillman

When
May 28, 5:30 PM CST
Where
Tillman County, Grandfield
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
34.230, -98.690

Numerous downed trees and single damage to at least one home.

Thunderstorm Wind, Tillman

When
May 28, 5:35 PM CST
Where
Tillman County, 2.86 mi W of Grandfield
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.230, -98.740

No damage reported.

Hail, Comanche

When
May 28, 5:36 PM CST
Where
Comanche County, 5.37 mi NE of Pumpkin Center
Measured
1.5 in hail
Reported by
Public
Coordinates
34.650, -98.150

No damage reported.

Flood, Grady

When
May 28, 5:59 PM CST to 8:59 PM CST
Where
Grady County, 1.76 mi NW of Verden to 0.9 mi NE of Verden
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.101, -98.108

At least one water rescue. No specific location provided.

Flash Flood, Comanche

When
May 28, 6:00 PM CST to 9:00 PM CST
Where
Comanche County, 6.04 mi ESE of Cache to 6.83 mi E of Lawton
Cause
Heavy Rain
Property damage
$70,000
Reported by
Public
Coordinates
34.610, -98.527

Water up to three to four feet deep on area roads. Numerous water rescues underway.

Thunderstorm Wind, Jefferson

When
May 28, 6:29 PM CST
Where
Jefferson County, Waurika
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
34.170, -98.000

Truck stop at Highway 70 and 81 intersection had damage to roof. Estimated winds at 60 to 70 mph.

Thunderstorm Wind, Stephens

When
May 28, 6:31 PM CST
Where
Stephens County, 5.03 mi SE of Corum
Measured
63 kt (72 mph) measured gust
Reported by
Broadcast Media
Coordinates
34.300, -98.050

No damage reported.

Thunderstorm Wind, Stephens

When
May 28, 7:01 PM CST
Where
Stephens County, Duncan
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
34.500, -97.960

Several large trees and tree limbs downed.

Flash Flood, Stephens

When
May 28, 7:01 PM CST to 10:01 PM CST
Where
Stephens County, 2.7 mi NW of Sunray to 2.33 mi WSW of Duncan
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
34.443, -97.998

Highway 81 south of Duncan covered in high water.

Flash Flood, Comanche

When
May 28, 7:20 PM CST to 10:20 PM CST
Where
Comanche County, 1.84 mi WSW of Lawton to 6.53 mi ESE of Lawton
Cause
Heavy Rain
Property damage
$20,000
Reported by
Public
Coordinates
34.600, -98.420

Water up over vehicle tires.

Flash Flood, Stephens

When
May 28, 7:22 PM CST to 10:22 PM CST
Where
Stephens County, Duncan to 1.63 mi W of Duncan
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
34.500, -97.960

Significant street flooding from near 10th St and Elk to Will Rogers Creek.

Thunderstorm Wind, Carter

When
May 28, 7:30 PM CST
Where
Carter County, Fox
Measured
65 kt (75 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
34.360, -97.490

Trees snapped and uprooted.

Thunderstorm Wind, Love

When
May 28, 8:05 PM CST
Where
Love County, 3.59 mi SW of Marietta
Measured
58 kt (67 mph) measured gust
Reported by
Storm Chaser
Coordinates
33.900, -97.160

No damage reported.

Flash Flood, Love

When
May 28, 8:25 PM CST to 11:25 PM CST
Where
Love County, 3.07 mi NW of Burneyville to 2.13 mi ENE of Burneyville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.940, -97.340

Numerous streets and rural roads covered in high water. Creeks and streams overflowing. Up to two inches of rainfall in 30 minutes at a nearby Oklahoma Mesonet station.

Flash Flood, Murray

When
May 28, 8:50 PM CST to 11:50 PM CST
Where
Murray County, 2.96 mi WNW of Davis to 2.33 mi NE of Davis
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.515, -97.169

Street flooding in and around Davis.

Flash Flood, Marshall

When
May 28, 9:15 PM CST to May 29, 12:15 AM CST
Where
Marshall County, 2.56 mi WNW of Oakland to 3.71 mi NE of Madill
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.114, -96.831

Numerous streets and rural roads covered in high water. Creeks and streams were flowing out of their banks.

Flash Flood, Johnston

When
May 28, 9:35 PM CST to May 29, 12:35 AM CST
Where
Johnston County, 1.9 mi NNW of Ravia to 2.22 mi NE of Tishomingo
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.264, -96.776

Multiple roads closed and/or barricaded due to high water. Several state highways also inundated.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583196, 583201, 583235, 583204, 583206, 583207, 583208, 583237, 583214, 583215, 583216, 583217, 583218, 583219, 583220, 583221, 583222, 583239, 583223, 583224, 583225, 583226, 583228, 583230, 583232, 583233.